MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number 0033655204
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A perforation, a pericardial effusion (pe) and cardiac tamponade occurred.It was reported that a versacross connect laac access solution kit was selected for use for a watchman procedure.The physician attempted re-position for transseptal puncture several times, and it was needed to remove the versacross dilator and was sheath twice to add curve, before they were able to position onto fossa in an inferior and mid position.The rf energy was applied three (3) times, but it was unsuccessful due to poor septal contact.Next, they switched to an inferior/low position due to the presence of multiple pacemaker lead in the right atrium and were able to gain transseptal access, crossing successfully (utilizing a transesophageal echocardiogram (tee) view to confirm contact with the fossa, the correct tsp position was obtained).The versacross wire and watchman sheath were then advanced to the ostium of the left atrial appendage (laa).At this point, the patient's blood pressure began declining.A (tee) was then performed which revealed a pe beginning, and that he patient's right atrial lead had moved from its original position.Pericardiocentesis was then performed, stabilizing the patient briefly.The physician then made the decision to continue the watchman implant.A 27mm watchman flx was implanted successfully with 3 partial recaptures needed.Following this, the patient was noted to have a slight decline in blood pressure once again.Another tee scan was performed and found that the pe had grown in size.More fluid was extracted, approximately 1800ml in total, and a surgeon was called in to repair the perforation.While performing the surgery, it was confirmed there was perforation in the right atrium.Patient has been transferred to the intensive care unit (icu) and has been discharged home.The device is not expected to be returned for analysis.Prior to the procedure, no pe was noted on echo.The pe began in the left atrium and then expanded circumferentially around the heart.The patient was on plavix and dapt at the time of procedure.The physician believes that they may have perforated it with the tip of the dilator while positioning for transseptal, since they had to add additional curve to the dilator due to the presence of leads and may have perforated the right atrium when clocking and counter clocking to find the transseptal position.The rf wire was not protruding out of the dilator when the issue was noted.The physician does not believe the versacross dilator or rf wire malfunctioned during the procedure, and that the versacross rf wire did not contribute to the adverse event.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20128676
Report Number2124215-2024-54970
Device Sequence Number16919471
Product Code DRE
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033655204
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Initial Report FDA Received Date09/03/2024
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age81 YR
Patient SexMale
Patient RaceWhite